Alert archive / Montana / Fire Weather Watches in 2021
Fire Weather Watch 1, NWS Missoula, MT
NWS Missoula, MT issued this fire weather watch at Mar 26, 2021, 11:59 AM MDT for 7 counties in Montana. It took effect at Mar 28, 2021, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 26, 2021, 11:59 AM MDT (17:59 UTC)
- In effect from
- Mar 28, 2021, 12:00 PM MDT
- Expired
- Mar 27, 2021, 11:43 AM MDT
- In force
- Issued by
- NWS Missoula, MT
Counties Beaverhead County, MT, Deer Lodge County, MT, Granite County, MT, Jefferson County, MT, Madison County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 154 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 6.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
853 WWUS85 KMSO 261759 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 1159 AM MDT Fri Mar 26 2021 MTZ110-111-271800- /O.NEW.KMSO.FW.A.0001.210328T1800Z-210329T0300Z/ Deerlodge/West Beaverhead-East Beaverhead- 1159 AM MDT Fri Mar 26 2021 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * Affected area: Fire Zone 110 (Deerlodge/West Beaverhead). Fire Zone 111 (East Beaverhead). * Impacts: The combination of gusty southwesterly winds and low humidity could produce critical fire weather conditions. * Winds: Southwest 20-30 mph with gusts to 40 mph * Minimum humidities: 16-26 percent && $$
1 follow-up statement
701 WWUS85 KMSO 271743 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 1143 AM MDT Sat Mar 27 2021 MTZ110-271845- /O.CAN.KMSO.FW.A.0001.210328T1800Z-210329T0300Z/ Deerlodge/West Beaverhead- 1143 AM MDT Sat Mar 27 2021 ...FIRE WEATHER WATCH IS CANCELLED... The National Weather Service in Missoula has cancelled the Fire Weather Watch. $$ MTZ111-281745- /O.UPG.KMSO.FW.A.0001.210328T1800Z-210329T0300Z/ /O.NEW.KMSO.FW.W.0001.210328T1900Z-210329T0100Z/ East Beaverhead- 1143 AM MDT Sat Mar 27 2021 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT SUNDAY... The Fire Weather Watch is no longer in effect. * Affected area: Fire Zone 111 (East Beaverhead). * Impacts: Strong wind and low humidity will combine during the afternoon and create a critical period for fire weather. Any fires that develop will likely spread rapidly. Even though humidity will increase in the evening, strong winds will persist through the night. * Winds: Southwest 20-30 mph with gusts to 40 mph * Minimum humidities: 16-20 percent && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this fire weather watch went out at Mar 26, 3:16 AM MDT, 8 hours 43 minutes earlier.
Area forecast discussion, Mar 26, 3:16 AM MDT, 8 hours 43 minutes before
Area Forecast Discussion National Weather Service Missoula MT 316 AM MDT Fri Mar 26 2021 .DISCUSSION...Isolated showers continue to traipse across west central Montana, mainly along the I-90 corridor from Lookout Pass to roughly Deer Lodge. Showers also exist across portions of Clearwater and northern Idaho counties in Idaho. At best, the result will be brief snow showers through the morning hours. Some showers may persist through the noon hour before dissipating. With this being said, most locations will experience little to no precipitation today. Conditions will then remain dry and seasonable through the weekend, with highs moderating into the 50s and 60s across the Northern Rockies. Confidence continues increasing with regards to a windy scenario setting up Sunday and Monday across western Montana and, to a slightly lesser extent, north central Idaho. With a cold front anticipated to cross during the morning hours on Monday, prefrontal southwesterly winds may increase into the 20 to 30 mph range for most locations, with higher wind gusts likely in terrain above 5000 feet. By the time the cold front crosses, winds could become particularly gusty along and directly behind the frontal passage, with potential gusts as high as 30 to 40 mph for valleys of western Montana, with gusts up to 30 mph possible for north central Idaho. These are only early estimates, but the environment Sunday into Monday certainly suggests a windy one for most of our region. Stay tuned to future forecast updates as further details come to light. A mix of snow and rain will then be possible Monday throughout the day as a result of the cold front, with a convective and unstable atmosphere lingering in its wake through Tuesday. Shower activity could last into Wednesday under moist northwesterly flow. && .AVIATION...Isolated showers may impact KBTM and KSMN through roughly 26/1600Z as the last of the area's precipitation attempts to exit to the east. Conditions may remain unstable enough to result in afternoon breezes occurring at all terminals through 27/0100Z. High pressure and benign conditions will persist through Saturday. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 6:58 PM MDT | Special Weather Statement | MSO | Silver Bow | 62 min |
| Mar 26, 1:49 PM MDT | High Wind Watch | MSO | Deer Lodge, Flathead, Granite, Lake, Lincoln, Mineral and 5 more | 24 hr |
Nearby
Fire Weather Watches in Montana, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.